Document Detail


Hypertension in severe pediatric diabetic ketoacidosis: case report and review of literature.
MedLine Citation:
PMID:  23283273     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
ABSTRACT: Dehydration from fluid loss secondary to glycosuria is the central pathogenesis of diabetic ketoacidosis (DKA). Decreased oral intake and increased insensible water loss are also common in DKA. Severe dehydration should lead to hypovolemia and hypotension. We present a case of DKA with severe dehydration and hypertension in contrast to expected hypotension. The aim of this article was to increase awareness that pediatric DKA could present with hypertension, and this should be looked at and included in DKA management protocols.
Authors:
Hashim Bin Salleh; Quais Mohammad Mujawar
Related Documents :
16120883 - Aggressive behaviour of cherubism in a teenager: 4-years of clinical follow-up associat...
1432543 - Removal of a multicystic half of a horseshoe kidney: significance of preoperative evalu...
6996013 - Immediate repair of upper lip defect with a cross-lip flap.
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  Pediatric emergency care     Volume:  29     ISSN:  1535-1815     ISO Abbreviation:  Pediatr Emerg Care     Publication Date:  2013 Jan 
Date Detail:
Created Date:  2013-01-03     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  8507560     Medline TA:  Pediatr Emerg Care     Country:  United States    
Other Details:
Languages:  eng     Pagination:  82-3     Citation Subset:  IM    
Affiliation:
From the Pediatric Emergency Unit, Department of Emergency, College of Medicine, King Khalid University Hospital, King Saud University, Riyadh, Saudi Arabia.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Acute cervical dystonia after the first dose of butamirate citrate.
Next Document:  Acute myocardial infarction induced by concurrent use of adderall and alcohol in an adolescent.